Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Oct 15, 2006, 7:58 PM CDT for Dickens County, Garza County, Kent County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2006, 7:58 PM CDT (00:58 UTC)
- Expired
- Oct 15, 2006, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Dickens County, TX, Garza County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 86 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLUB 160105
FFWLUB
TXC125-169-263-160400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CDT SUN OCT 15 2006
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DICKENS COUNTY IN NORTHWEST TEXAS.
KENT COUNTY IN NORTHWEST TEXAS.
GARZA COUNTY IN NORTHWEST TEXAS.
* UNTIL 1100 PM CDT
* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS EXTENDING FROM JAYTON TO JUSTICEBURG
TO GRAHAM. MOVEMENT WILL BE TO THE NORTH AND NORTHEAST AT 25 MPH.
ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1 TO 2 INCHES...WITH
LOCALIZED AMOUNTS NEAR 3 INCHES. THESE RAINFALL AMOUNTS WILL PROVIDE
SIGNIFICANT RUNOFF DUE TO 2 TO 3 INCHES THAT HAS ALREADY FALLEN TODAY.
* SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE SPUR...LAKE
ALAN HENRY...JUSTICEBURG...POST...GIRARD...CLAIREMONT...JAYTON...
GRAHAM...MCADOO...AFTON AND DICKENS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...COUNTRY ROADS...AND LOW LYING FARMLAND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3303 10055 3298 10154 3329 10149 3339 10103
3383 10102 3383 10057
$$1 follow-up statement
000
WGUS74 KLUB 160256
FFSLUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
951 PM CDT SUN OCT 15 2006
TXC125-169-263-160400-
DICKENS TX-KENT TX-GARZA TX-
951 PM CDT SUN OCT 15 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
GARZA...KENT AND DICKENS COUNTIES...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS MOVING
ACROSS GARZA...KENT AND DICKENS COUNTIES.
RAINFALL ESTIMATES OF 1 TO 2 INCHES HAVE OCCURRED OVER A LARGE
PORTION OF THE WARNED AREA OVER THE LAST 3 HOURS. THERE HAVE BEEN NO
REPORTED ROAD CLOSURES AT THIS TIME BUT BE EXTREME CAUTIONS WHEN
DRIVING ON ANY COUNTY ROADS FROM POST TO JAYTON TO AROUND SPUR. MANY
LOW LYING AREAS WILL LIKELY BE FULL OF WATER AND MAY BE COVERING THE
ROADWAYS. ADDITIONAL RAINFALL WILL LEAD TO EXCESSIVE RUNOFF AND WILL
LIKELY WILL CAUSE FLOODING OF SMALL CREEKS...COUNTRY ROADS...AND LOW
LYING FARMLAND.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPUR...LAKE
ALAN HENRY...JUSTICEBURG...POST...GIRARD...CLAIREMONT...JAYTON...
GRAHAM...MCADOO...AFTON AND DICKENS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3303 10055 3298 10154 3329 10149 3339 10103
3383 10102 3383 10057
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 3:38 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Oct 15, 3:38 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CDT SUN OCT 15 2006 .SHORT TERM... A FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 03Z...BUT EXTENSIONS AND RECONFIGURATIONS OF THE WATCH AREA MAY BE NEEDED AT A LATER TIME AS THE RAIN EVENT CONTINUES TO PLAY OUT. THE LATEST SATELLITE/RADAR AND MODEL TRENDS SUGGEST THAT DEEP FORCING/ASCENT WILL PERSIST ATOP THIS VERY MOIST AND MODERATELY UNSTABLE AIRMASS THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. THE ORIENTATION/LOCATION OF THE BEST FORCING WILL LIKELY FLUCTUATE WITH TIME AS JET DYNAMICS/DIFFLUENT FLOW INCREASE IN ASSOCIATION WITH THE BAROCLINIC LEAF-LIKE FEATURE NOW EVIDENT APPROACHING THE AREA IN VAPOR IMAGERY. ADDITIONALLY...SURFACE CONVERGENT BOUNDARY ALSO NOTED ALONG/NEAR THE EDGE OF THE CAPROCK HELPING TO FOCUS NEW DEVELOPMENT. CURRENT REGIONAL RADARS SHOW SEVERAL COMPLEXES OF CONVECTION...WITH MANY OF THEM TRAINING OVER THE CENTRAL AND WESTERN ZONES. ALSO... VERY HEAVY RAINFALL FELL DURING THE OVERNIGHT AND PREDAWN HOURS ACROSS THE SOUTHERN ROLLING PLAINS (WHERE 2 TO 4 INCHES REPORTS WERE COMMON). GIVEN THE VERY MOIST ENVIRONMENT (PWATS FROM TTU 19Z SOUNDING OF 3.16 CM)...AND NUMEROUS FORCING MECHANISMS IN PLACE AS THE UPPER LOW CONTINUES TO APPROACH FROM THE WEST...EXPECT PRECIPITATION TO CONTINUE TO FLOURISH OVER THE AREA. MOREOVER...SOME OF THESE THUNDERSTORMS COULD BE STRONG TO LOW END SEVERE...MOST LIKELY ALONG AND SOUTH AND EAST OF A CHILDRESS TO TAHOKA LINE...WHERE BEST...ALBEIT RATHER LIMITED...INSTABILITY STILL RESIDES. HOWEVER...WITH COOLING TEMPERATURES ADVANCING IN ALOFT...WEAK INSTABILITY WILL LIKELY BE MAINTAINED ACROSS MOST/ALL OF THE SVR WATCH AREA THROUGH THE EVENING. THUS...GIVEN THE IMPRESSIVE WIND SHEAR...WILL MAINTAIN ENTIRE WATCH BOX ATTM. THE BEST FORCING SHOULD GRADUALLY SHIFT FROM WEST TO EAST ACROSS THE CWA OVERNIGHT AS THE LOW CONTINUES TO ADVANCE EVER CLOSER TO THE REGION. THIS WILL MAINTAIN PRECIPITATION CHANCES ACROSS THE ROLLING PLAINS THROUGH AT LEAST MIDDAY MONDAY...POSSIBLY LINGERING THROUGH THE LATE AFTERNOON. .LONG TERM... EXPECT A DRYING AND WARMING TREND BY TUESDAY...WITH HIGHS CLIMBING BACK INTO THE 80S UNDER WEAK RIDGING ALOFT AND WESTERLY SURFACE WINDS. WRF AND GFS ARE IN GOOD AGREEMENT WITH COLD FRONT PASSING FROM NORTH TO SOUTH THROUGH THE CWA DURING THE DAY WEDNESDAY AS AN UPPER WAVE PASSES BY. THIS WILL BRING COOLER TEMPERATURES BACK TO THE REGION...ALONG WITH A SLIGHT CHANCE OF PRECIPITATION. HAVE MAINTAINED PRECIP CHANCES THROUGH MUCH OF THE DAY THURSDAY. THIS IS MORE IN LINE WITH UKMET AND ECMWF...WHICH HAS A SLOWER SOLUTION TO THE UPPER WAVE PASSAGE THAN THE GFS. PRECIPITATION CHANCES WILL BE MINIMAL THROUGH THE REMAINDER OF THE WEEK AND TEMPERATURES WILL WARM SOMEWHAT AFTER A COOL DAY THURSDAY. THERE MAY BE ANOTHER FRONT APPROACHING WEST TEXAS TOWARDS DAY SEVEN AS A LARGE TROUGH DEVELOPS OVER THE MIDDLE PART OF THE NATION. FEW CHANGES WERE MADE TO THE EXTENDED PACKAGE...WITH MOST ATTENTION DEVOTED TO THE SHORT TERM. && .HYDROLOGY... SIGNIFICANT RISES OCCURRED ALONG THE BRAZOS RIVER NEAR JUSTICEBURG DURING THE PREDAWN HOURS. THESE RISES...ABOVE ACTION STAGE BUT BELOW FLOOD STAGE...HAVE SINCE DECREASED. WILL NEED TO CLOSELY MONITOR RAINFALL/RUNOFF FOR THE BRAZOS AND ITS STREAMS/TRIBUTARIES THROUGH EARLY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 53 76 48 77 / 20 10 0 0 TULIA 57 77 49 80 / 40 20 0 0 PLAINVIEW 57 77 51 81 / 50 20 10 0 LEVELLAND 57 76 51 80 / 40 20 0 0 LUBBOCK 60 77 52 83 / 50 20 10 0 BROWNFIELD 59 76 52 81 / 50 20 10 0 CHILDRESS 62 77 55 83 / 70 30 10 0 SPUR 62 76 52 82 / 70 40 10 0 ASPERMONT 64 77 58 84 / 80 40 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE... CROSBY...DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY... KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...PARMER... STONEWALL...SWISHER...TERRY...AND YOAKUM. && 20/23
Hazardous weather outlook, Oct 15, 1:44 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 144 PM CDT SUN OCT 15 2006 TXZ021>044-160300- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 144 PM CDT SUN OCT 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 65 MPH ARE POSSIBLE OVER THE SOUTH PLAINS AND ROLLING PLAINS LATE THIS MORNING AND THIS AFTERNOON. THE THREAT OF SEVERE THUNDERSTORMS WILL SPREAD FROM NEAR THE NEW MEXICO AND TEXAS STATE LINE LATE LATE THIS MORNING THROUGH THE REMAINDER OF THE SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON. FLOODING AREAS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL SPREAD ACROSS THE AREA TODAY...CAUSING LOCALIZED FLOODING AND PONDING ON ROADS. RAINFALL TOTALS TODAY MAY EXCEED TWO INCHES OVER PARTS OF THE FORECAST AREA WITH A FEW LOCATIONS RECEIVING IN EXCESS OF FOUR INCHES OF RAINFALL. FLASH FLOODING MAY QUICKLY DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STORM SPOTTERS AND LOCAL OFFICIALS ARE URGED TO CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED TO ACT WHEN THE THREAT OF FLASH FLOODING INCREASES OR STRONG TO SEVERE THUNDERSTORMS APPROACH. PLEASE PROMPTLY RELAY ANY HAZARDOUS WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
In the hours before
Special weather statement, Oct 15, 3:39 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 339 PM CDT SUN OCT 15 2006 TXZ036-037-041>043-152300- DICKENS TX-CROSBY TX-KENT TX-GARZA TX-LYNN TX- 339 PM CDT SUN OCT 15 2006 ...FUNNEL CLOUDS WILL BE POSSIBLE OVER THE SOUTHERN SOUTH PLAINS AND THE SOUTHERN ROLLING PLAINS THIS AFTERNOON... AT 335 PM CDT...THE NATIONAL WEATHER SERVICE IN LUBBOCK RECEIVED REPORTS OF A FUNNEL CLOUD JUST EAST OF TAHOKA. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS DEVELOPING OVER MUCH OF THE SOUTH CENTRAL SOUTH PLAINS AND THE SOUTHERN ROLLING PLAINS. MOIST AND UNSTABLE WEATHER CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL FUNNEL CLOUDS...OR POSSIBLY EVEN WEAK AND BRIEF TORNADOES. AS THUNDERSTORMS CONTINUE TO DEVELOP...THE MODIFIED TROPICAL AIRMASS IN PLACE MAY COMBINE WITH PRE-EXISTING CONDITIONS ALONG PRE-EXISTING WEAK WIND SHIFTS TO PROMOTE SHORT-LIVED AND WEAK FUNNEL CLOUDS. THESE FUNNEL CLOUDS...ON RARE OCCASION...MAY BRIEFLY REACH THE GROUND AND BECOME A WEAK TORNADO WITH WINDS GENERALLY UNDER 60 MPH THAT CAN DAMAGE LIGHTWEIGHT STRUCTURES...CARPORTS...AND AWNINGS...COMPARABLE TO A STRONG DUST DEVIL. SINCE THESE EVENTS ARE BRIEF...SMALL...AND RELATIVELY WEAK...THEY ARE VIRTUALLY IMPOSSIBLE TO DETECT WITH DOPPLER RADAR. IF YOU OBSERVE A FUNNEL CLOUD...SEEK SHELTER INDOORS. LOCAL OFFICIALS ARE URGED TO RELAY REPORTS OF FUNNEL CLOUDS TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:45 PM CDT | Flash Flood Warning | LUB | Cottle, King | 3 hr |
| Oct 15, 10:13 PM CDT | Flash Flood Watch | LUB | Childress, Cottle, Crosby, Dickens, Garza, Hall and 5 more | 6 hr |
| Oct 15, 10:54 PM CDT | Flash Flood Warning | LUB | Cottle, King | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.